Alert archive / Illinois / River Flood Advisories in 2018

River Flood Advisory 9, NWS Indianapolis, IN

April 13, 20184 counties in Illinois; Gibson County, Knox County, Posey County, Indiana

NWS Indianapolis, IN issued this river flood advisory at Apr 13, 2018, 11:07 AM CDT for 4 counties in Illinois; Gibson County, Knox County, Posey County, Indiana. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Apr 13, 2018, 11:07 AM CDT (16:07 UTC)
Expired
Apr 14, 2018, 10:27 PM CDT
In force
35 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Edwards County, IL, Gallatin County, IL, Wabash County, IL, White County, IL, Gibson County, IN, Knox County, IN, Posey County, IN

The radar

The Evansville,IN radar (KVWX), 13 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Mount Carmel (MCRI2).

Action stage
11 ft
Minor stage
19 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03377500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

482 
WGUS83 KIND 131607
FLSIND
Flood Advisory
National Weather Service Indianapolis IN
1207 PM EDT Fri Apr 13 2018

...A Flood Advisory for portions of the following rivers in
southwestern Indiana continues...

  Wabash River...White River...


.As of late Friday morning, significant flooding was confined to the
Mount Carmel area and downstream on the Wabash River, and at
Hazleton and downstream on the White River.  Flooding has ended north
of Hutsonville on the Wabash and north of Petersburg on the White for
the time being.

New flooding may occur from rainfall expected this evening through
Sunday evening, and prolong current flooding. As of Friday morning,
predicted rainfall will be between 1 and 2 inches and river levels
in southwest Indiana are expected to experience little or no rises.

Flood waters will continue to impact state, county, and local roads,
river parks, campgrounds, and other recreational activities near and
on waterways, and agricultural land.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



ILC185-INC027-051-083-125-141607-
/O.NEW.KIND.FL.Y.0004.180417T0000Z-180415T0327Z/
/PTRI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM EDT Fri Apr 13 2018

The National Weather Service in Indianapolis has issued a
* Flood Advisory for
  the White River at Petersburg.
* from Monday evening to Saturday evening.
* At 10:30 AM Friday the stage was 22.1 feet.
* Bankfull is 12.0 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue falling, reaching about 19.0 
  feet 8 AM Saturday.
* At 21.3 feet...State Road 257 south of Washington began to flood 
  during May 2008 after local rains of more than an inch on very wet 
  soils with Petersburg at 21.3 feet and rising and Shoals at 15.5 
  feet and rising.

&&

LAT...LON 3852 8722 3850 8729 3851 8744 3854 8744
      3855 8736 3853 8729 3856 8723   

$$

ILC185-INC051-083-141606-
/O.NEW.KIND.FL.Y.0005.180417T1342Z-180415T0327Z/
/HAZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1107 AM CDT Fri Apr 13 2018

The National Weather Service in Indianapolis has issued a
* Flood Advisory for
  the White River at Hazleton.
* from Tuesday morning to Saturday evening.
* At 3:30 AM Friday the stage was 24.9 feet.
* Bankfull is 14.0 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue falling, reaching about 22.2 
  feet 8 AM Saturday.
* At 25.0 feet...Extensive river flooding continues in northern 
  Gibson County.  Numerous county roads were flooded in March 2011.

&&

LAT...LON 3851 8744 3844 8760 3841 8773 3843 8773
      3852 8755 3854 8744             

$$

ILC033-101-INC083-153-141606-
/O.NEW.KIND.FL.Y.0006.180416T1536Z-180415T0327Z/
/HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1107 AM CDT Fri Apr 13 2018

The National Weather Service in Indianapolis has issued a
* Flood Advisory for
  the Wabash River at Hutsonville Legacy Power Plant Site.
* from Monday morning to Saturday evening.
* There is no current observed data.
* Bankfull is 12.0 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue falling, reaching about 16.9 
  feet 8 AM Saturday.
* At 18.0 feet...Seep water occurs behind levees on Indiana side.  
  Hutson Creek begins to overflow from backwater.  Old Darwin Road 
  and a few rural roads in eastern Clark and Crawford counties in 
  Illinois are impassable.  Low agricultural land floods.

&&

LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
      3922 8762 3932 8763             

$$

ILC033-101-INC083-153-141606-
/O.NEW.KIND.FL.Y.0007.180416T2230Z-180415T0327Z/
/RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM EDT Fri Apr 13 2018

The National Weather Service in Indianapolis has issued a
* Flood Advisory for
  the Wabash River at Riverton.
* from Monday evening to Saturday evening.
* At 11:00 AM Friday the stage was 18.1 feet.
* Bankfull is 10.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue falling, reach about 16.9 feet 
  8 AM Saturday.
* At 18.0 feet...Extensive lowland flooding is in progress.  High 
  water surrounds many river cabins.  Access to most river cabins is 
  by boat only.  Levees begin to protect farmland.  Extensive 
  flooding of Leaverton Park occurs in Palestine, Illinois.

&&

LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
      3898 8759 3913 8767             

$$

ILC101-185-INC083-141606-
/O.NEW.KIND.FL.Y.0008.180413T1607Z-180415T0327Z/
/VCNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1207 PM EDT Fri Apr 13 2018

The National Weather Service in Indianapolis has issued a
* Flood Advisory for
  the Wabash River at Vincennes.
* until Saturday evening.
* At 10:45 AM Friday the stage was 17.7 feet.
* Bankfull is 10.0 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall, passing below flood 
  stage around 7 AM Saturday.
* At 18.0 feet...Agricultural lands and some oil fields flood.  
  Several township roads about 1.25 miles south of St. Francesville 
  and River Road between Billett Road and Lincoln Memorial Bridge in 
  Lawrence County are flooded.  Extensive flooding of Kimmell Park at
  Vincennes.

&&

LAT...LON 3887 8750 3874 8746 3846 8764 3847 8778
      3871 8756 3886 8756             

$$

ILC047-059-185-193-INC051-083-129-141606-
/O.NEW.KIND.FL.Y.0009.180413T1607Z-180415T0327Z/
/MCRI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1107 AM CDT Fri Apr 13 2018

The National Weather Service in Indianapolis has issued a
* Flood Advisory for
  the Wabash River at Mount Carmel.
* until Saturday evening.
* At 9:45 AM Friday the stage was 27.2 feet.
* Bankfull is 11.0 feet.
* Flood stage is 19.0 feet.
* Forecast...The river will continue to fall, reaching about 26.3 
  feet 8 AM Saturday.
* At 27.5 feet...In the City of Mt. Carmel, all local roads flooded 
  east of the levee except for South Division. 

&&

LAT...LON 3846 8765 3828 8781 3822 8794 3822 8800
      3827 8800 3847 8777             

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood advisory went out at Apr 13, 9:20 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 13, 9:20 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1020 AM EDT Fri Apr 13 2018

.UPDATE...
The Near Term Section has been updated below.

&&

.SYNOPSIS...
Issued at 126 AM EDT Fri Apr 13 2018

Warm spring weather will continue as the work week ends as warm
southerly breezes remain in place ahead of a strong low pressure
across Central Indiana.

A Strong cold front will approach Central Indiana tonight before
passing across the area on Saturday Night. Showers along with a
few thunderstorms will be possible along and ahead of the
front for Friday night through Saturday Night.

Much Colder temperatures will arrive on Sunday an Monday in the
wake of the cold front. Furthermore...deep low pressure looks to
linger across the Great Lakes. This will keep chances for rain
showers in the forecast as the weekend concludes and the new work
week begins.

Dry weather with moderating temperatures look to return early next
week as high pressure builds across the area.

&&

.NEAR TERM /Rest of Today/...

Issued at 1020 AM EDT Fri Apr 13 2018

Low pressure is centered over eastern Kansas/Nebraska this morning
stretching a warm front across northern Illinois and into northern
Indiana. Radar loop shows a line of scattered thunderstorms moving
across eastern parts of central Illinois that will be crossing into
Indiana shortly. The tight pressure gradient across the area
continues to create wind gusts of 25 to 35 mph across the area
currently and could see this increase to around 40 mph for late
morning into the afternoon.

Due to the aforementioned thunderstorms that developed over central
Illinois this morning, have added PoPs and isolated to scattered
thunderstorms over western parts of the forecast area late this
morning into early afternoon. Eastern parts of the area should still
remain dry through the day with increasing chances for showers and
storms not arriving until tonight. Going high temperatures in the
upper 70s still look on track.

&&

.SHORT TERM /Tonight through Sunday Night/...

Issued at 126 AM EDT Fri Apr 13 2018

Active weather poised to begin again tonight. The GFS and NAm
suggest the first short wave aloft will be ejected toward Central
Indiana during the Overnight hours. Forecast soundings show deeper
saturation arriving as do the time heights as strong lift arrives
with the approaching short waves. 300K GFS Isentropic surface
shows some lift tonight ahead of the front...with specific
humidities in excess of 6 g/kg. Thus will trend toward categorical
pops tonight as these features pass...with best forcing expected
after midnight. Indiana will continue to be within the warm sector
tonight...but the rain expected...will trend lows at or above the
forecast builder blends...closer toward wetbulbs.

GFS hints at some dry air arriving across the area in the wake of
the passing short wave on Saturday morning. Forecast soundings
dry out considerably...and the models suggest that the cold front
is still west of the state...over Illinois during the morning.
Thus will trend pops lower at that time before ramping back up on
late saturday afternoon and Saturday night as the cold front
finally passes. Several dry hours within the warm sector on
Saturday could result in a warm day. As the warm air mass will
still be in place for much of the day and good mixing will be
expected...will trend highs at or above forecast builder blends.

The cold front will pass on Saturday night. Forecast soundings
show deep saturation. Excellent upper support will be expected as
the closed upper low passes northwest of Indiana. Thus will again
use categorical pops with the favorable set-up for precipitation.
Given the strong cold air advection in the wake of the
front...will trend lows close to the forecast builder blends.

Sunday showing many signs of colder day. The GFS and NAM allow the
upper low to pass across Northeast Indiana...keeping Broad
cyclonic flow in place across Indiana. Cool NW surface winds will
be expected. Forecast soundings show an initially wet forecast
soundings...drying out mid day...but by afternoon lower level
saturation is seen as convective temps in the mid to upper 50s are
reached. a steep mid level inversion should prevent much
growth...but given the cyclonic flow...shower chances cannot be
ruled out. Thus will stick at or above the forecast builder blends
here. Given the expected clouds and cold air advection...will
trend highs colder then blends.

Shower chances will be expected to persist for at least a few
hours on Sunday Night as forecast soundings again hint toward
lower level saturation as broad cyclonic flow continues around the
deep upper low across the Great lakes. Uncertainty here on
specific timing is high...but a favorable pattern for light
precip remains in place...thus will stick close to the blends
here.

&&

.LONG TERM /Monday Through Thursday Night/...

Issued at 231 AM EDT Fri Apr 13 2018

The ECMWF still depicts Central Indiana under the influence of the
deep upper low over the Great Lakes on Monday. This will continue
to keep some low precipitation chances in the forecast due to the
cyclonic flow around the low. Furthermore...cool NW winds will
continue to provide below normal temperatures to start the work
week.

Dry weather is expected to build across the region on Monday night
in to Tuesday as the ECMWF suggests ridging and High pressure
arriving and the upper low finally departs northeast. This should
start a slow moderation of daily temperatures.

The ECMWF suggest a warm front arriving along with an area of low
pressure on Wednesday. Furthermore...the ECMWF shows a quick
moving short wave passing with this feature on Wednesday.
Curiously the forecast builder fails to insert any pops...which
given these features...a small pop seems warranted.

Dry weather is expected to then return for Thursday and Friday as
ridging returns to the region...temperatures will still remain at
or below seasonal normals.

&&

.AVIATION /Discussion for the 131200Z Tafs/...

Issued at 654 AM EDT Fri Apr 13 2018

Mainly VFR Conditions are expected the next 12-14 hours.
Deterioration to MVFR or worse will be possible after 04Z.

VFR Conditions will remain in place across the TAf sites today as
Central Indiana remains within the warm sector ahead of
strengthening low pressure over the Central Plains states. A
strong pressure gradient in place ahead of the low will result in
some gusty winds today along with some LLWS.

A short wave will arrive in the area after 00Z...as the models
suggest strong lift and moisture arriving across the TAF
sites. Showers and isolated thunderstorms will be expected as the
upper wave passes...mainly after 05Z through the overnight hours.
MVFR along with brief IFR conditions will be expected with any
thunderstorm that strikes a TAF site.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Puma
NEAR TERM...CP
SHORT TERM...Puma
LONG TERM....Puma
AVIATION...JP
Hazardous weather outlook, Apr 13, 9:00 AM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Indianapolis IN
1000 AM EDT Fri Apr 13 2018

INZ021-028>031-035>041-043>046-051>054-060-061-141400-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam-Hendricks-
Vigo-Clay-Owen-Morgan-Sullivan-Greene-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, and Terre Haute
1000 AM EDT Fri Apr 13 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Thunderstorms are possible today and tonight. Southwest
winds may gust to around 35 mph at times.

Hazards: Lightning. Gusty winds.

Timing: Isolated to scattered storms from late morning through the
afternoon. More chances for storms later tonight. Wind gusts
throughout the day.

Discussion: A strong low pressure system approaching central Indiana
will bring gusty winds to the area today and keep chances for
thunderstorms in the forecast today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Outlook: Thunderstorms are possible at times from Saturday into
Saturday Night. Isolated severe storms are possible on Saturday.
Heavy rainfall is also possible over the weekend.

Discussion: A strong low pressure system is expected to affect the
area over the weekend, with thunderstorm activity and heavy rain
possible. There is a chance for light mixed precipitation Sunday
night into Monday morning. Snow accumulations are not expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Severe storm spotters are encouraged to monitor future statements
regarding the severe threat on Saturday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ067-068-141400-
Knox-Daviess-
Including the city of Vincennes
1000 AM EDT Fri Apr 13 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Thunderstorms are possible today and tonight. Southwest
winds may gust to around 35 mph at times. Moderate flooding will
continue along lower parts of the White River.

Hazards: Lightning. Gusty winds. Strong river currents, flooded roads and low lying
areas.

Timing: Isolated to scattered storms from late morning through the
afternoon. More chances for storms later tonight. Wind gusts
throughout the day. Flooding ongoing.

Discussion: A strong low pressure system approaching central Indiana
will bring gusty winds to the area today and keep chances for
thunderstorms in the forecast today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Outlook: Thunderstorms are possible at times from Saturday into
Saturday Night. Isolated severe storms are possible on Saturday.
Heavy rainfall is also possible over the weekend.

Discussion: A strong low pressure system is expected to affect the
area over the weekend, with thunderstorm activity and heavy rain
possible. There is a chance for light mixed precipitation Sunday
night into Monday morning. Snow accumulations are not expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Severe storm spotters are encouraged to monitor future statements
regarding the severe threat on Saturday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

INZ042-047>049-055>057-062>065-069>072-141400-
Randolph-Marion-Hancock-Henry-Johnson-Shelby-Rush-Monroe-Brown-
Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Indianapolis, Shelbyville, Bloomington,
Columbus, Bedford, and Seymour
1000 AM EDT Fri Apr 13 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Thunderstorms are possible after midnight. Southwest winds
may gust to around 35 mph at times.

Hazards: Lightning. Gusty winds.

Timing: Storms after midnight. Gusty winds throughout the day.

Discussion: An upper level weather disturbance may produce some
thunderstorms across Central Indiana overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Outlook: Thunderstorms are possible at times from Saturday into
Saturday Night. Present indications suggest isolated severe storms
are possible on Saturday. Heavy rainfall is also possible over the
weekend.

Discussion: A strong low pressure system is expected to affect the
area over the weekend, with thunderstorm activity and heavy rain
possible. There is a chance for light mixed precipitation Sunday
night into Monday morning. Snow accumulations are not expected at
this time.

.SPOTTER INFORMATION STATEMENT...

Severe storm spotters are encouraged to monitor future statements
regarding the severe threat on Saturday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 11:07 AM CDTRiver Flood AdvisoryINDWabash35 hr
Apr 13, 11:07 AM CDTRiver Flood AdvisoryINDWabash35 hr
Apr 13, 11:07 AM CDTRiver Flood AdvisoryINDCrawford, Lawrence35 hr
Apr 13, 11:07 AM CDTRiver Flood AdvisoryINDCrawford, Lawrence35 hr
Apr 13, 11:07 AM CDTRiver Flood AdvisoryINDLawrence, Wabash35 hr

Nearby

River Flood Advisories in Illinois, 2018River Flood Advisories in Indiana, 2018Every river flood advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.